In emergency departments, many drugs, fluids, and materials for medical examinations and treatment are typically administered to patients intravenously. One of the most common complications of the intravenous bolus or infusion of drugs is extravasation injuries. These injuries may cause certain morbidities for the patient, increase the cost of treatment, and prolong hospital stays. At the same time, these injuries also carry medicolegal risks for health personnel. Furosemide is a potent diuretic that is commonly used in emergency departments for volume overload conditions. To the best of our knowledge, there have been no cases reported in the literature of furosemide-induced extravasation injury with subsequent compartment syndrome that has required surgical intervention. Presented herein is the case of a 70-year-old female patient who was administered intravenous furosemide from the dorsum of the left hand and whose extravasation injury progressed to compartment syndrome requiring an emergency fasciotomy.Reference:
Güler S, Kocaşaban DÜ. A case report of furosemide extravasation in the hand: a rare cause of compartment syndrome. Clin Exp Emerg Med. 2022 Nov 22. doi: 10.15441/ceem.22.325. Epub ahead of print. PMID: 36410744.